MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS
Model Number ADM05020013P
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the inpact admiral device was returned to medtronic investigation lab for evaluation.The device was returned with a guidewire entrapped in the device and a detachment at the shaft of the complaint device with the detached portion of the shaft and balloon entrapped in a non-medtronic sheath.Multiple sites of deformation were evident to the shaft of the device.Balloon bunching was evident immediately distal to the distal tip of the sheath with some fluid evident in the balloon.Slight deformation was present to the distal tip consistent with use of the device.The sheath was cut, and the entrapped section of the device was removed.The balloon folds were open.Multiple dents were evident to the shaft.A 0.035inch guidewire was loaded via the distal tip but was not possible to advance through the device due to the detachment and damage.Device removal recreation was not possible due to entrapment of the device in the sheath.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use inpact admiral paclitaxel eluting balloon catheter during procedure to treat the superficial femoral artery (sfa).The balloon was inflated using an inflation device.There was no damaged noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.Removal difficulties occurred.It was reported that there was difficulty removing balloon following inflation.There was no resistance encountered when advancing the device.There were no difficulties noted during balloon deflation.The balloon was fully deflated when removal attempt made.The sheath and inpact admiral were removed in tandem.No intervention required for removal.Device was safely removed from patient.There was no patient injury.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLAS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12340783
Report Number9612164-2021-03192
Device Sequence Number3938774
Product Code ONU
UDI-Device Identifier00643169975019
UDI-Public00643169975019
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model NumberADM05020013P
Device Catalogue NumberADM05020013P
Device Lot Number0010237462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1